MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 28IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 28IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-28-056
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that according to the surgeon, patient experienced pinnacle liner dissociation, as evidenced on x-ray.This finding was confirmed intra-op.Multiple ard tabs were broken off of the liner.The surgeon elected to keep the pinnacle shell, replacing the liner and femoral head.Doi: (b)(6) 2003, dor: (b)(6) 2020, right side.
 
Event or Problem Description
Additional information received stated that the patient received a primary right tha to treat osteoarthritis of the hip.The surgeon noted that the natural interior-anterior acetabular wall was deficient, requiring cup placement in 40-45 degrees abduction and 25-30 degrees anteversion.The procedure was completed without complications.The patient received a pinnacle cup with apex hole eliminator, marathon polyethylene liner, articuleze femoral head, and summit stem.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The provided x-ray images were able to confirm the reported disassociation event.The root cause could not be determined.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.H10 additional narrative: added: b5.

Brand Name
PINN MAR NEUT 28IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10252007
Report Number1818910-2020-15413
Device Sequence Number10935056
Product Code LPH
UDI-Device Identifier10603295013327
UDI-Public10603295013327
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-28-056
Device Catalogue Number121928056
Device Lot NumberW69B81096
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIMINATOR; ARTICUL/EZE BALL 28 +5 BR; PINNACLE 100 ACET CUP 56MM; SUMMIT POR TAPER SZ4 STD OFF; APEX HOLE ELIMINATOR; ARTICUL/EZE BALL 28 +5 BR; PINNACLE 100 ACET CUP 56MM; SUMMIT POR TAPER SZ4 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR